Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 78, NWS Raleigh, NC

May 16, 2012Sampson County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at May 16, 2012, 3:20 PM EDT for Sampson County, North Carolina. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 16, 2012, 3:20 PM EDT (19:20 UTC)
Expired
May 16, 2012, 4:15 PM EDT
In force
55 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

County Sampson County, NC

The radar

The Wilmington radar (KLTX), 84 km from the middle of the area, began a volume at 19:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 7.3 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2012-05-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2326 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2012-05-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2326 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
531 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
74 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

423 
WUUS52 KRAH 161920
SVRRAH
NCC163-162015-
/O.NEW.KRAH.SV.W.0078.120516T1920Z-120516T2015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
320 PM EDT WED MAY 16 2012

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN SAMPSON COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 415 PM EDT

* AT 318 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 6 MILES SOUTH OF GARLAND...OR 12 MILES
  NORTHEAST OF ELIZABETHTOWN...MOVING NORTHEAST AT 15 MPH. QUARTER
  SIZED HAIL AND WINDS IN EXCESS OF 58 MPH ARE LIKELY WITH THIS
  STORM.

* LOCATIONS IMPACTED INCLUDE...
  GARLAND...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.

&&

LAT...LON 3461 7832 3467 7833 3470 7838 3474 7839
      3484 7849 3502 7815 3489 7814 3474 7819
      3472 7814 3472 7811 3471 7811 3468 7815
      3455 7825
TIME...MOT...LOC 1919Z 228DEG 15KT 3471 7842

$$

22
2 follow-up statements
390 
WWUS52 KRAH 161933
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
333 PM EDT WED MAY 16 2012

NCC163-162015-
/O.CON.KRAH.SV.W.0078.000000T0000Z-120516T2015Z/
SAMPSON NC-
333 PM EDT WED MAY 16 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR SOUTHEASTERN SAMPSON COUNTY...

AT 327 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORMS OVER SOUTHEASTERN SAMPSON COUNTY...  
MOVING NORTHEAST AT 15 MPH.  THESE STORMS WERE LOCATED FROM GARLAND 
TO TURKEY.

HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.
HEAVY RAIN AND MINOR FLOODING.

LOCATIONS IN THE PATH OF THE STORM INCLUDE...GARLAND... HARRELLS AND 
TURKEY.

WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.

LAT...LON 3461 7832 3467 7833 3470 7838 3474 7839
      3484 7849 3502 7815 3489 7814 3474 7819
      3472 7814 3472 7811 3471 7811 3468 7815
      3455 7825
TIME...MOT...LOC 1931Z 228DEG 15KT 3474 7837

$$

22
008 
WWUS52 KRAH 162008
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
408 PM EDT WED MAY 16 2012

NCC163-162016-
/O.EXP.KRAH.SV.W.0078.000000T0000Z-120516T2015Z/
SAMPSON NC-
408 PM EDT WED MAY 16 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SAMPSON COUNTY
EXPIRES AT 415 PM EDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING 
WILL BE ALLOWED TO EXPIRE.

ADDITIONAL STRONG TO SEVERE STORMS WILL BE POSSIBLE OVER NORTHERN 
SAMPSON COUNTY THROUGH 500 PM.  

IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.

LAT...LON 3461 7832 3467 7833 3470 7838 3474 7839
      3484 7849 3502 7815 3489 7814 3474 7819
      3472 7814 3472 7811 3471 7811 3468 7815
      3455 7825
TIME...MOT...LOC 2006Z 228DEG 15KT 3484 7824

$$

22

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 16, 2:50 PM EDT, 30 minutes earlier.

Area forecast discussion, May 16, 2:50 PM EDT, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
250 PM EDT WED MAY 16 2012

.SYNOPSIS...

A FRONTAL SYSTEM WILL MOVE FROM THE OHIO VALLEY SOUTHWARD THROUGH
THE REGION OVERNIGHT. HIGH PRESSURE WILL BUILD IN FOR THE
WEEKEND...LEADING TO A PERIOD OF MORE SETTLED WEATHER.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 220 PM WEDNESDAY...

CURRENTLY...A COLD FRONT REMAINS DRAPED ACROSS THE OHIO RIVER VALLEY
AND THAT WILL SLOWLY WORK ITS WAY SOUTHEASTWARD AND THROUGH CENTRAL
NC BY TOMORROW. A SECONDARY TROUGH REMAINS ANCHORED OVER THE
PIEDMONT.

AS OF 18Z...KRAX RADAR SHOWS MOST OF THE FORECAST AREA IS CLEAR OF
CONVECTIVE ACTIVITY AT THIS TIME. LOOKING OUT THE FORECAST WINDOW
AND AT VISIBLE SATELLITE PRODUCTS IT IS EASY TO TELL THAT CONVECTIVE
TOWERS ARE BEGINNING TO GROW. SO FAR TODAY THE SEA BREEZE HAS BEEN
THE MAIN FORCING FOR CONVECTION ALONG THE NC COASTLINE. AS THIS
PUSHES INLAND THUNDERSTORM COVERAGE SHOULD INCREASE IN THE
SOUTHEAST. OUTSIDE OF THE SEA BREEZE...SOME CONVECTION HAS INITIATED
IN AREAS WHERE TEMPERATURES HAVE REACHED THE LOWER 80S AND IT SEEMS
LIKE THIS COULD BE THE CONVECTIVE TEMPERATURE FOR THE AFTERNOON.
OTHERWISE A SECONDARY AXIS OF CONVECTION WILL BE WITH THE TROUGH SET
UP OVER THE WESTERN PIEDMONT AND WE HAVE ALREADY SEEN SOME
DEVELOPMENT FROM MARTINSVILLE VA BACK THROUGH THE YADKIN VALLEY.
LOOK FOR THESE TO BE THE PRIMARY FORCING MECHANISMS THIS AFTERNOON
WITH SCATTERED COVERAGE IN BETWEEN THE TWO BOUNDARIES. WATER VAPOR
IMAGERY SHOWS THAT INCREASED MOISTURE FROM THE EARLIER SHORTWAVE
OVER SOUTHERN GA AND NORTHERN FL HAS MADE IT INTO THE SOUTHERN HALF
OF THE STATE AND MAY HELP TO ENHANCE ACTIVITY THIS AFTERNOON.

MOST CONVECTION SHOULD REMAIN SUB SEVERE TODAY BUT LIKE YESTERDAY
ISOLATED SEVERE STORMS WILL BE POSSIBLE ESPECIALLY IN THE SOUTH AND
EAST. IN THIS AREA SURFACE BASED CAPE IS UPWARDS OF 2000 J/KG AND
EFFECTIVE SHEAR OF 30-35 KTS. LOW LEVEL LAPSE RATES ARE BETWEEN 7
AND 8 DEGREES WITH 6-6.5 DEGREE LAPSE RATES ALOFT. PRECIPITABLE
WATER IS HIGHEST EAST OF THE I-95 CORRIDOR WHERE IT REACHES 1.5
INCHES. DCAPE IS A BIT HIGHER IN THE WEST WHERE DRIER MID AND UPPER
LEVEL AIR EXISTS AND WILL LEAD TO A BETTER CHANCE OF DOWNBURSTS IN
THESE AREAS. CONVECTION SHOULD LAST INTO THE EARLY NIGHTTIME HOURS.

ANY FLOODING SHOULD BE LIMITED TODAY AS STORMS ARE MOVING A BIT
FASTER THAN IN PREVIOUS DAYS. FLOODING COULD BE A PROBLEM WHERE
TRAINING OF STORMS OCCURS...MOST LIKELY ALONG EITHER OF THE TWO
AFOREMENTIONED BOUNDARIES.

TEMPERATURES THIS AFTERNOON WILL CLIMB TO THE UPPER 70S AND LOW 80S
ACROSS THE REGION. CLOUDINESS WILL CONTINUE TO INCREASE AS MOISTURE
ADVECTS INTO THE AREA. WINDS WILL BE LIGHT AND VARIABLE OUTSIDE OF
CONVECTION.

TONIGHT EXPECT SOME FOG AND/OR LOW STRATUS AT EASTERN SITES
INCLUDING RDU. THIS SHOULD BEGIN AFTER 6Z AND CONTINUE THROUGH
SUNRISE. AS THE FRONT MOVES THROUGH...WINDS WILL PICK UP TO NEAR 10
KNOTS OUT OF THE NORTH NORTHEAST SOMETIME AFTER SUNRISE.

&&

.SHORT TERM /THURSDAY THROUGH SATURDAY NIGHT/...
AS OF 250 PM WEDNESDAY...

THURSDAY...MID LEVEL TROUGH AND ASSOCIATED SURFACE FRONT PROJECTED
TO LIE ALONG OUR FAR SE COUNTIES BY 8 AM THU. BASED ON CURRENT
MOVEMENT TO OUR NW...THIS MAY BE TOO FAST BY 4-6 HOURS. THUS...COULD
SEE A FEW SHOWERS ALONG AND SOUTHEAST OF A WADESBORO-RALEIGH-HALIFAX
LINE TO START THE DAY THU. EXPECT COVERAGE NO MORE THAN 20-25
PERCENT. ARRIVAL OF DRIER AIR SLOW TO OCCUR INITIALLY IN THE
PIEDMONT BUT SHOULD SEE GRADUAL DISSIPATION OF CLOUDS FROM THE NW
LATE THU AM INTO THE AFTERNOON HOURS. BY THU AFTERNOON...BETTER
MOISTURE/INSTABILITY IMMEDIATELY SE OF OUR FORECAST AREA BUT SHOULD
SEE SCATTERED SHOWERS AND ISOLATED T-STORM ON THE COOL SIDE OF THE
BOUNDARY OVER OUR FAR S-SW COUNTIES. SEVERE PARAMETERS SUGGEST
SEVERE THREAT MINIMAL AT THIS TIME. TEMPS THU DEPENDENT ON EXTENT OF
CLOUD COVERAGE. COOL AIR ADVECTION MORE PRONOUNCED NE SO EXPECT
COOLER AIR TEMPS IN THIS REGION. MAX TEMPS THU MID 70S NE TO LOWER
80S SW.

FRIDAY INTO SATURDAY...DRIER MORE STABLE AIR MASS ENVELOPES THE
REGION AS DRY AIR RIDGE ASSOCIATED WITH A PARENT HIGH OVER NEW
ENGLAND NOSES SWD INTO THE CAROLINAS. LOW LEVEL NNE FLOW WILL
MAINTAIN A SEASONABLY COOL AIR MASS WITH MAX TEMPS A FEW DEGREES SHY
OF NORMAL.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
AS OF 250 PM WEDNESDAY...

SUNDAY...UPPER AIR PATTERN FEATURES A DECENT S/W CROSSING THE NORTH
CENTRAL U.S. AND AN UPPER LEVEL LOW IN THE VICINITY OF THE SE
U.S./NORTHERN FL PENINSULA. ECMWF MUCH MORE ENERGETIC/MORE CLOSED
OFF WITH THIS UPPER LOW COMPARED TO THE GFS AND FARTHER S-SW.
INVERTED TROUGH ASSOCIATED WITH THE UPPER LEVEL LOW PROJECTED TO LIE
NEAR THE NC COAST WITH THE ECMWF DRIFTING THIS FEATURE TOWARD THE
I-95 CORRIDOR BY SUNDAY EVENING. GFS MAINTAINS A DECENT SURFACE
RIDGE AXIS ACROSS OUR REGION...KEEPING SURFACE TROUGH CLOSER TO THE
COAST. ECMWF SOLUTION APPEARS TOO AGGRESSIVE AS IT TOO MAINTAINS A
SURFACE RIDGE OVER CENTRAL NC. PLAN TO KEEP SUNDAY/SUNDAY NIGHT DRY.
STOUT LOW LEVEL NE FLOW MAY RESULT IN DECK OF STRATOCU OVER THE
EASTERN COUNTIES SUNDAY RESULTING IN COOLER TEMPS AND A FAIRLY
UNIFORM MAX TEMP FIELD ACROSS THE REGION. MAX TEMPS 75-78.

MONDAY INTO TUESDAY...MAIN S/W IN THE NORTHERN BRANCH WILL PROGRESS
EAST FROM THE GREAT LAKES INTO NEW ENGLAND. THIS FEATURE EXPECTED TO
INDUCE THE SE U.S. UPPER TROUGH TO LIFT TO THE E-NE. MODELS DISAGREE
ON THE AMOUNT OF FORCING POTENTIAL IN THE MID-UPPER LEVELS. SINCE
AIR MASS PROJECTED TO BE FAIRLY STABLE AND NO CLEAR SIGNAL OF A
FEATURE TO INITIATE/MAINTAIN CONVECTION...PLAN TO CAP POPS AT 20
PERCENT AND CONFINED MAINLY TO THE COASTAL PLAIN. PRESENCE OF STABLE
LAYER IN THE LOWEST 5000FT MAY CAUSE STRATUS TO FILL IN AND REMAIN
THROUGH MOST OF MONDAY. THIS MAY HOLD TEMPS DOWN RESULTING IN COOLER
THAN NORMAL MAX TEMPS. AIR MASS SHOULD MODIFY TUESDAY...LEADING TO
NEAR OR SLIGHTLY WARMER THAN NORMAL AFTERNOON TEMPS.

WEDNESDAY...MOST MEDIUM RANGE GUIDANCE HINT AT THE APPROACH OF A MID
LEVEL TROUGH FROM THE WEST AND A LEE SIDE TROUGH DEVELOPING IN THE
PIEDMONT WEDNESDAY AFTERNOON. THESE TWO FEATURES SIGNAL A BETTER
POTENTIAL FOR ISOLATED-SCATTERED CONVECTION WEDNESDAY
AFTERNOON-EVENING. HOWEVER DUE TO POTENTIAL TIMING ISSUES...WILL CAP
POPS AT SLIGHT CHANCE. IN DEVELOPING SW FLOW...TEMPS SHOULD BE ABOVE
NORMAL WEDNESDAY IN THE LOW-MID 80S.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
AS OF 100 PM WEDNESDAY...

CEILINGS ARE BEGINNING TO HOVER RIGHT AROUND THE 3 KFT MARK AND
CONTINUE TO JUMP BACK AND FORTH BETWEEN VFR AND MVFR CONDITIONS AT
ALL SITES THIS AFTERNOON. WITH MOISTURE MOVING IN FROM THE
SOUTH...EXPECT CLOUD COVER TO INCREASE ALONG WITH SHOWER AND
THUNDERSTORM ACTIVITY. THE MOST PREVALENT STORMS SHOULD BE IN THE
EAST THIS AFTERNOON BUT WITH THE PIEDMONT TROUGH IN PLACE WE ARE
ALSO SEEING DEVELOPMENT IN THE TRIAD AS OF 17Z. ALTHOUGH MOST STORMS
WILL STAY SUB-SEVERE SOME HEAVY RAINS AND GUSTY WINDS ARE POSSIBLE
AT ALL STATIONS THIS AFTERNOON INTO THIS EVENING. OTHERWISE WINDS
WILL REMAIN LIGHT AND VARIABLE INTO THE OVERNIGHT HOURS. AS THE
NIGHT WEARS ON WE SHOULD SEE SOME VISIBILITY RESTRICTIONS IN THE
MVFR RANGE AT KRDU AND KFAY AND POSSIBLY LOWER AT KRWI. NOT
EXPECTING AS MUCH FOG AND STRATUS ACTIVITY TO THE WEST AND HAVE LEFT
ANY MENTION OUT OF THE KGSO AND KINT TAFS AT THIS TIME. CEILINGS AND
VISIBILITIES SHOULD LIFT TO VFR AT MOST SITES AFTER SUNRISE TOMORROW
WITH THE EXCEPTION OF KRWI WHICH COULD MAINTAIN MVFR CEILINGS
THROUGHOUT THE AFTERNOON.

NOT MUCH SUB-VFR WEATHER TO TALK ABOUT IN THE LONG TERM. THE RISK
FOR SOME MVFR CEILINGS THURSDAY NIGHT STILL EXISTS IN THE SOUTH AND
EAST BUT OTHERWISE CONDITIONS SHOULD REMAIN FAVORABLE FOR VFR
THROUGH THE WEEKEND.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...ELLIS
NEAR TERM...ELLIS
SHORT TERM...WSS
LONG TERM...WSS
AVIATION...ELLIS
Hazardous weather outlook, May 16, 6:17 AM EDT, 9 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
617 AM EDT WED MAY 16 2012

NCZ007>009-021>025-038>040-073>076-083-084-171115-
PERSON-GRANVILLE-VANCE-FORSYTH-GUILFORD-ALAMANCE-ORANGE-DURHAM-
DAVIDSON-RANDOLPH-CHATHAM-STANLY-MONTGOMERY-MOORE-LEE-ANSON-RICHMOND-
617 AM EDT WED MAY 16 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND
EVENING...SOME OF WHICH MAY BECOME STRONG WITH HAIL AND WIND
GUSTS UP TO 50 MPH...AND LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

NCZ010-011-026>028-041>043-077-078-085-086-088-089-171115-
WARREN-HALIFAX-FRANKLIN-NASH-EDGECOMBE-WAKE-JOHNSTON-WILSON-HARNETT-
WAYNE-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
617 AM EDT WED MAY 16 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS ARE LIKELY THROUGH THIS EVENING. SOME STORMS MAY
BECOME SEVERE AFTER NOON...WITH DAMAGING WIND GUSTS AND LARGE
HAIL...AS WELL AS LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

MWS

In the hours before

Local storm report, May 16, 10:32 AM EDT, 4 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1032 AM EDT WED MAY 16 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 PM     TSTM WND GST     6 SSW LOUISBURG         36.02N  78.33W
05/15/2012  E60 MPH          FRANKLIN           NC   AIRPORT CREW

            A FRANKLIN COUNTY AIRPORT EMPLOYEE REPORTS THAT A
            STRONG THUNDERSTORM WIND GUST...ESTIMATED UP TO 60
            MPH...BLEW A PARKED AIRCRAFT OFF ITS PAD AND DISPLACED
            IT SEVERAL FEET AWAY. THE AIRCRAFT LANDED UPRIGHT AND NO
            DAMAGE WAS NOTED TO IT.

&&

EVENT NUMBER RAH1200249

NP
Special weather statement, May 16, 3:00 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
300 PM EDT WED MAY 16 2012

NCZ028-042-043-077-078-085-086-088-089-162000-
EDGECOMBE-JOHNSTON-WILSON-HARNETT-WAYNE-SCOTLAND-HOKE-CUMBERLAND-
SAMPSON-
INCLUDING THE CITIES OF...ROCKY MOUNT...SMITHFIELD...WILSON...
LILLINGTON...GOLDSBORO...LAURINBURG...RAEFORD...FAYETTEVILLE...
CLINTON
300 PM EDT WED MAY 16 2012

...SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAIN DEVELOPING
OVER THE SANDHILLS AND SOUTHERN COASTAL PLAIN...

AT 300 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS AND THUNDERSTORMS DEVELOPING INLAND ACROSS SAMPSON COUNTY.
COVERAGE OF THESE SHOWERS AND STORMS WILL CONTINUE TO INCREASE
ACROSS THE SANDHILLS AND COASTAL PLAIN THIS AFTERNOON. HEAVY
DOWNPOURS WITH RAINFALL RATES OF ONE TO TWO INCHES PER
HOUR...SMALL HAIL...AND GUSTY WINDS OF UP TO 35 TO 40 MPH WILL BE
POSSIBLE.

22

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 15, 8:38 PM EDTAreal Flood AdvisoryRAHStanly2 hr
May 15, 8:49 PM EDTSpecial Weather StatementRAHStanly56 min
May 15, 10:49 PM EDTSpecial Weather StatementRAHMontgomery41 min
May 16, 12:25 AM EDTSpecial Weather StatementRAHAnson65 min
May 16, 2:30 AM EDTSpecial Weather StatementRAHDavidson60 min
May 16, 3:02 AM EDTSpecial Weather StatementRAHDavidson58 min
May 16, 3:18 AM EDTAreal Flood AdvisoryRAHDavidson4 hr
May 16, 5:30 AM EDTSpecial Weather StatementRAHHalifax, Warren60 min
May 16, 3:39 PM EDTSpecial Weather StatementRAHHoke, Scotland66 min
May 16, 4:20 PM EDTAreal Flood AdvisoryRAHSampson3 hr
May 16, 5:01 PM EDTSpecial Weather StatementRAHCumberland59 min
May 16, 5:53 PM EDTAreal Flood AdvisoryRAHSampson116 min
May 16, 7:16 PM EDTSpecial Weather StatementRAHHalifax59 min
May 16, 7:57 PM EDTSpecial Weather StatementRAHDavidson63 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.